Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2016, 8:19 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2016, 8:19 PM CDT (01:19 UTC)
- Expired
- Mar 23, 2016, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
813
WUUS54 KTSA 240119
SVRTSA
OKC041-097-240200-
/O.NEW.KTSA.SV.W.0019.160324T0119Z-160324T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 900 PM CDT
* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ROSE...MOVING NORTHEAST AT 70 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JAY... GROVE...
BERNICE... SPAVINAW...
DISNEY... LEACH...
CHLOETA... HONEY CREEK STATE PARK...
BERNICE STATE PARK... ROSE...
SPAVINAW STATE PARK... CLEORA...
CHEROKEE STATE PARK... ZENA...
LAKE EUCHA STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9462 3616 9495 3616 9498 3626 9514
3667 9492 3667 9462
TIME...MOT...LOC 0118Z 215DEG 67KT 3628 9499
HAIL...1.25IN
WIND...<50MPH
$$1 follow-up statement
115
WWUS54 KTSA 240131
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT WED MAR 23 2016
OKC097-240141-
/O.CAN.KTSA.SV.W.0019.000000T0000Z-160324T0200Z/
MAYES OK-
831 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MAYES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3649 9462 3631 9481 3634 9488 3639 9500
3667 9492 3667 9462
TIME...MOT...LOC 0131Z 209DEG 58KT 3647 9487
$$
OKC041-240200-
/O.CON.KTSA.SV.W.0019.000000T0000Z-160324T0200Z/
DELAWARE OK-
831 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN DELAWARE COUNTY...
AT 831 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF JAY...MOVING NORTHEAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
JAY... GROVE...
BERNICE... CHLOETA...
HONEY CREEK STATE PARK... BERNICE STATE PARK...
ZENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 9462 3631 9481 3634 9488 3639 9500
3667 9492 3667 9462
TIME...MOT...LOC 0131Z 209DEG 58KT 3647 9487
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:08 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 23, 6:08 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
608 PM CDT WED MAR 23 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR to VFR conditions are expected through tonight at all area
TAF sites with scattered thunderstorms affecting the western Arkansas
TAF sites from 02-06z. KMLC will see the potential for thunderstorms
from 00-03z. VFR conditions are expected for much of Thursday.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT WED MAR 23 2016/
DISCUSSION...
Fire and severe weather concerns dominate the forecast for the
next 6 to 9 hours, with a dryline sitting just west of the
forecast area and a cold front moving through the panhandle
region. Substantial CU field has developed across eastern Oklahoma
in the axis of best low level moisture. To the west of the CU
field, low level dew points remain in the 50s despite winds being
substantially veered, but the moisture in this area is fairly
shallow. Isolated thunderstorms could develop as early as late
afternoon, with better areal coverage likely by mid evening.
Instability and wind fields will be supportive of all modes of
severe weather, including at least some potential for supercells
and tornadoes, per model ensembles of updraft helicity. Most, if
not all, of the thunderstorm activity should be east of the
forecast area by the midnight to 1 am time frame.
On the fire weather front, relative humidities will fall quickly
following the dryline passage. Mesonet observations indicate 20
percent humidities only a county west of the forecast area, with
even lower values to the west of that. Winds will shift to a more
westerly direction following the dryline passage, with gusts
likely to approach and possibly exceed 50 mph, given what has
occurred in western Oklahoma behind the boundary. For any ongoing
fires, a wind shift and increase in speed should be expected and
prepared for. The worst fire weather conditions through early
evening will be along and west of Highway 75, with some
improvement with the loss of daytime heating this evening. Winds
should remain gusty through the night, however, which could prove
problematic for ongoing fire fights. The Wind Advisory will be
extended through 1 am tonight.
Below normal temperatures will follow the aforementioned cold
front for Thursday and Thursday night. Sub-freezing temperatures
are likely for parts of northeast Oklahoma and into northwest
Arkansas late Thursday night and into Friday morning. A Freeze
Watch will be issued for areas northeast of a Pawnee to Tahlequah
to Ozark line.
Southerly winds will return for Friday, leading to warmer
temperatures to close out the week and begin the weekend. Saturday
night and into early Sunday continues to feature higher rain
chances, but recent model runs indicate that the entire day Sunday
may not be a washout, although it still should be chilly. Another
warmup is expected early next week, with highs by Tuesday just
above normal.
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late Thursday night through Friday morning for
OKZ054>059-061>063-068-069.
Wind Advisory until 1 AM CDT Thursday for OKZ054>071-073.
AR...Freeze Watch from late Thursday night through Friday morning for
ARZ001-002-010-011-019-020.
Wind Advisory until 1 AM CDT Thursday for ARZ001-010.
&&
AVIATION...10Hazardous weather outlook, Mar 23, 4:53 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 PM CDT WED MAR 23 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 PM CDT WED MAR 23 2016 ...CRITICAL FIRE WEATHER CONDITIONS ONGOING NORTHEAST OKLAHOMA... ...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...AFTER 7 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...ALONG AND EAST OF HIGHWAY 75. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...WEST OF A LINE FROM CRAIG TO MCINTOSH COUNTIES. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75. DISCUSSION... CRITICAL FIRE WEATHER CONDITIONS ARE ONGOING AND WILL CONTINUE TO SPREAD EASTWARD TOWARD THE HIGHWAY 75 CORRIDOR INTO THE EARLY EVENING HOURS. EXTREMELY LOW HUMIDITY VALUES AND VERY STRONG WINDS WILL CREATE DANGEROUSLY AGGRESSIVE WILDFIRE SPREAD POTENTIAL WITHIN THIS CORRIDOR. THUNDERSTORMS WILL INCREASE THIS EVENING ALONG AND WEST OF A LINE FROM TULSA TO MCALESTER. SUFFICIENT INSTABILITY AND WIND SHEAR ARE PRESENT TO SUPPORT SEVERE WEATHER POTENTIAL AS STORMS MOVE RAPIDLY TO THE NORTHEAST. FURTHERMORE... THE STRONGEST STORMS WILL POSE THE POTENTIAL FOR TORNADOES HOWEVER CONDITIONS ARE NOT FAVORABLE FOR A WIDESPREAD OR PROLONGED TORNADIC THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... GUSTY NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY AS THE STRONG STORM SYSTEM MOVES EAST OF THE AREA. THE NEXT STORM SYSTEM ARRIVES OVER THE WEEKEND WITH INCREASING THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 23, 7:22 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 722 PM CDT WED MAR 23 2016 OKZ066-070-071-240100- MUSKOGEE OK-MCINTOSH OK-OKMULGEE OK- 722 PM CDT WED MAR 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKMULGEE...NORTH CENTRAL MCINTOSH AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 800 PM CDT... AT 722 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF COUNCIL HILL...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... OKTAHA... BOYNTON... COUNCIL HILL... RENTIESVILLE... LAKE EUFAULA STATE PARK... WAINWRIGHT... SUMMIT... HITCHITA... JAMESVILLE... ERAM... THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 253 AND 261. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR EASTERN OKLAHOMA. LAT...LON 3580 9567 3565 9531 3540 9565 3550 9582 TIME...MOT...LOC 0022Z 216DEG 51KT 3552 9568
Special weather statement, Mar 23, 7:33 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT WED MAR 23 2016
OKZ065-066-070-240100-
OKFUSKEE OK-MUSKOGEE OK-OKMULGEE OK-
733 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OKFUSKEE...CENTRAL
OKMULGEE AND WESTERN MUSKOGEE COUNTIES UNTIL 800 PM CDT...
AT 732 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HENRYETTA...
MOVING NORTHEAST AT 60 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKMULGEE... HENRYETTA...
MORRIS... DEWAR...
SCHULTER... GRAYSON...
BALD HILL... PHAROAH...
BRYANT... ERAM...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 229 AND
241.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3585 9583 3574 9565 3555 9581 3555 9582
3553 9582 3538 9595 3537 9598 3534 9598
3531 9601 3543 9615
TIME...MOT...LOC 0032Z 215DEG 64KT 3545 9601Local storm report, Mar 23, 7:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL DEWAR 35.46N 95.94W
03/23/2016 E1.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
AEJLocal storm report, Mar 23, 8:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 5 N BOYNTON 35.72N 95.66W
03/23/2016 E1.75 INCH MUSKOGEE OK BROADCAST MEDIA
NORTH OF BOYNTON ON HWY 62
&&
AEJLocal storm report, Mar 23, 8:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST 4 WNW EUFAULA 35.31N 95.65W
03/23/2016 M66 MPH MCINTOSH OK MESONET
&&
AEJLocal storm report, Mar 23, 8:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E LOCUST GROVE 36.20N 95.13W
03/23/2016 E1.25 INCH MAYES OK TRAINED SPOTTER
EAST OF LOCUST GROVE SOUTH OF THE TURNPIKE
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:22 PM CDT | Special Weather Statement | TSA | Muskogee | 38 min |
| Mar 23, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 48 min |
| Mar 23, 7:33 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Mar 23, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 39 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 38 min |
| Mar 23, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 33 min |
| Mar 23, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 29 min |
| Mar 23, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 40 min |
| Mar 23, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 47 min |
| Mar 23, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 28 min |
| Mar 23, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 39 min |
| Mar 23, 8:40 PM CDT | Tornado Warning | TSA | Latimer, Pushmataha | 35 min |
| Mar 23, 8:55 PM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Mar 23, 9:09 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 50 min |
| Mar 23, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
| Mar 23, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 47 min |
| Mar 23, 9:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 4 hr |
| Mar 23, 9:45 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Mar 23, 9:54 PM CDT | Special Weather Statement | TSA | LeFlore | 51 min |
| Mar 23, 9:55 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Mar 23, 10:10 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 35 min |
| Mar 23, 10:27 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 24, 3:09 AM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 4 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.